Alert archive / Puerto Rico / Areal Flood Advisories in 2021
Areal Flood Advisory 331, NWS JSJ
NWS JSJ issued this areal flood advisory at Sep 24, 2021, 2:30 PM CDT. It was in force for 41 min.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2021, 2:30 PM CDT (19:30 UTC)
- Expired
- Sep 24, 2021, 3:11 PM CDT
- In force
- 41 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
The radar
The San Juan radar (TJUA), 93 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
791
WGCA82 TJSJ 241930 RRA
FLSSJU
Flood Advisory
National Weather Service San Juan PR
330 PM AST Fri Sep 24 2021
PRC001-027-065-071-081-083-093-099-115-131-141-153-242130-
/O.NEW.TJSJ.FA.Y.0331.210924T1930Z-210924T2130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adjuntas PR-Camuy PR-Hatillo PR-Isabela PR-Lares PR-Las Marias PR-
Maricao PR-Moca PR-Quebradillas PR-San Sebastian PR-Utuado PR-
Yauco PR-
330 PM AST Fri Sep 24 2021
The National Weather Service in San Juan has issued a
* Flood Advisory for...
Adjuntas in Puerto Rico...
Camuy in Puerto Rico...
Hatillo in Puerto Rico...
Isabela in Puerto Rico...
Lares in Puerto Rico...
Las Marias in Puerto Rico...
Maricao in Puerto Rico...
Moca in Puerto Rico...
Quebradillas in Puerto Rico...
San Sebastian in Puerto Rico...
Utuado in Puerto Rico...
Northwestern Yauco in Puerto Rico...
* Until 530 PM AST.
* At 330 PM AST, Doppler radar indicated heavy rain due to
thunderstorms. Minor flooding is ongoing or expected to begin
shortly in the advisory area. Between 1 and 2 inches of rain have
fallen.
* Some locations that will experience flooding include...
Lares, San Sebastian, Hato Arriba and Juncal.
Additional rainfall amounts of 1 to 2 inches are expected over the
area. This additional rain will result in minor flooding.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 1831 6705 1833 6704 1835 6705 1839 6703
1838 6694 1839 6692 1838 6692 1837 6690
1834 6682 1828 6683 1823 6682 1823 6683
1821 6684 1817 6683 1819 6690 1825 6691
1826 6692 1828 6704 1829 6703
$$
TW1 follow-up statement
084
WGCA82 TJSJ 242011
FLSSJU
Flood Advisory
National Weather Service San Juan PR
411 PM AST Fri Sep 24 2021
PRC001-027-065-071-081-083-093-099-115-131-141-153-242021-
/O.CAN.TJSJ.FA.Y.0331.000000T0000Z-210924T2130Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Adjuntas PR-Camuy PR-Hatillo PR-Isabela PR-Lares PR-Las Marias PR-
Maricao PR-Moca PR-Quebradillas PR-San Sebastian PR-Utuado PR-
Yauco PR-
411 PM AST Fri Sep 24 2021
...FLOOD ADVISORY IS CANCELLED FOR ADJUNTAS, CAMUY, HATILLO,
ISABELA, LARES, LAS MARIAS, MARICAO, MOCA, QUEBRADILLAS, SAN
SEBASTIAN, UTUADO AND NORTHWESTERN YAUCO...
Flood waters have receded. The heavy rain has ended. Flooding is no
longer expected to pose a threat. Please continue to heed remaining
road closures.
LAT...LON 1831 6705 1833 6704 1835 6705 1839 6703
1838 6694 1839 6692 1838 6692 1837 6690
1834 6682 1828 6683 1823 6682 1823 6683
1821 6684 1817 6683 1819 6690 1825 6691
1826 6692 1828 6704 1829 6703
$$
TWWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this areal flood advisory went out at Sep 24, 10:20 AM CDT, 4 hours 10 minutes earlier.
Area forecast discussion, Sep 24, 10:20 AM CDT, 4 hours 10 minutes before
Area Forecast Discussion National Weather Service San Juan PR 1120 AM AST Fri Sep 24 2021 .UPDATE... Warm and hot temperatures will return across the islands, and heat indices will reach the 100s. Diurnal convection will develop across the interior and north of Cordillera Central. However, wind flow could spread into other regions as it forms over the Cordillera Central due to the light steering. We are paying close attention to Sam. Although it is too early to determine its impacts over the islands, the model trend is moving the system north of the islands with its closest approach to Puerto Rico and the U.S. Virgin Islands by the 30th of September. && .AVIATION... VFR conditions will persist through the forecast period. SHRA/TSRA will develop across the interior between 24/17-22z. MVFR conds with mtn obscurations will remain psbl. Surface winds will continue from the S around 10 kt, with sea breeze variations. Winds will drop below 10 kt after 24/23z. && .MARINE... Marine conditions will persist with seas between 2 and 5 feet with light to moderate winds. The risk of rip currents is moderate along the north-facing beaches of Puerto Rico and Culebra. && .PREV DISCUSSION... /issued 432 AM AST Fri Sep 24 2021/ SYNOPSIS... Above normal temperatures with heat indices up to 106 degrees are expected to continue today. A seasonal pattern, with afternoon showers and thunderstorms, is expected to continue through the next few days. A small northerly swell will continue to invade the local waters through tomorrow. .SHORT TERM...Today through Sunday... After 10 PM AST on Thursday, showers drifted northeast through the Mona Channel. Thunderstorms were seen migrating moving toward the northeast at 7 mph 30 to 35 miles north of northeast Puerto Rico. And, a few very strong showers with frequent lightning were seen just north of 19.5 north moving almost due east just outside of our local outer Atlantic waters. Winds in both the observed sounding last night at 24/00Z and the forecast soundings through 25/00Z were all less than 15 knots from the surface through 54 kft, which is something rarely seen here. As might be surmised from the very light flow, moisture features have moved very slowly in the last 24 hours. A ball of precipitable water, the remnants of Peter, is drifting northeast to the right of a trough, likely of its own making, and this moisture extends south along the entirety of the Lesser Antilles. The GFS suggests that easterly flow will appear in our area today where the flow was quite variable Thursday, but wind speeds will remain below 10 knots up through 700 mb. But much as was forecast yesterday, the better moisture to our east will slide in over the area on Saturday and precipitable water will peak on Sunday. This will bring a few showers and slow moving thunderstorms to the area today with an increase in showers and thunderstorms-- still mainly over the interior of Puerto Rico--Saturday and Sunday. The high temperatures that we saw Tuesday and Wednesday will gradually face into early next week, but relief will be quite slow in coming, especially on the north coast of Puerto Rico. Highs in the lower 90s will be common in the lower elevations and heat indices in the low and mid 100s are expected to continue. LONG TERM...Monday through Friday... A mid-level ridge centered over Hispaniola will begin to lose its grip over the local area as a polar trough exits the eastern coast of the United States digs into the western Atlantic. The trough should linger near the U.S. Eastern coast for most of the week, maintaining a loose gradient and hence a light to locally moderate wind flow. This feature will act to enhance afternoon convection as well, mainly over the interior and western Puerto Rico. Additionally, small patches of moisture at the low levels will be dragged by the trade winds, with precipitable water values around 1.4 to 1.8 from Monday through Wednesday. Taking these factors into consideration, expect the development of showers and thunderstorms each day, with the potential for urban and small stream flooding. The second half of the long-term forecast period will be more challenging, as it will depend on how close or how far recently upgraded Hurricane Sam moves from the area. As it has been in previous days, the ECMWF has the system closer to the islands, while the GFS recurves the cyclone further away. So far, in both solutions, the bulk of the system will remain north of the forecast area. If the cyclone gets close enough, as the ECMWF is suggesting, then an increase in shower activity can be expected on Thursday and Friday. On the other hand, if the storm stays far away (the solution the GFS has) a seasonal pattern will continue, with early showers moving over Puerto Rico and the U.S. Virgin Islands, followed by active afternoons over the interior and western portions of Puerto Rico. Nevertheless, users are advised to follow the latest forecast on Hurricane Sam by checking the latest National Hurricane Center updates on hurricanes.gov. AVIATION... Some MVFR conds with mtn obscurations are psbl aft 24/17Z in interior PR as sct SHRA/Isold TSRA dvlp across the area during max heating in southerly flow, but TAF sites are expected to remain VFR. Sfc winds will be generally less than 10 kt except near TSRA and dominated by sea breezes in the southeasterly flow. Maximum winds are variable less than 15 kt blo FL540 thru 25/00Z. MARINE... Recent buoy observations show that a small northerly swell continues to invade the local waters, with a period of 13 seconds and seas generally around 2 to 4 feet nearshore. In general, seas up to 5 feet are expected for the offshore Atlantic waters, and up to 4 feet elsewhere. Conditions could deteriorate again by midweek as a swell from Hurricane Sam reaches the local waters. For the beaches, today, the risk of rip currents is moderate for the northern coast of Puerto Rico, Culebra, and northwestern coast of St. Thomas, with a moderate risk appearing for Saint Croix's Cramer Park tonight. && .PRELIMINARY POINT TEMPS/POPS... SJU 94 79 93 77 / 30 30 20 40 STT 89 80 89 79 / 20 30 30 40 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...CAM LONG TERM....FRG PUBLIC DESK...ICP
Hazardous weather outlook, Sep 24, 3:40 AM CDT, 10 hours 50 minutes before
Perspectivas sobre las Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 356 AM AST viernes 24 de septiembre de 2021 AMZ710>745-PRZ001>013-250800- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central- Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior- Mayaguez y Vecindad-Suroeste-Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y Caribe- 356 AM AST viernes 24 de septiembre de 2021 Esta Perspectiva sobre las Condiciones Peligrosas del Tiempo es para Puerto Rico y las aguas costeras adyacentes del Atlantico. .Dia Uno...Hoy y Esta noche .Tronadas...Existe el potencial de tronadas aisladas con lluvia fuerte y rafagas de vientos breves en rafagas esta tarde a traves de sectores del interior y norte de Puerto Rico, incluyendo el area metropolitana de San Juan. .Inundaciones...Lluvias fuertes podrian resultar en acumulaciones de agua en las carreteras y en areas de poco drenaje. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para las playas del noroeste a norte de Puerto Rico y Culebra. .Calor...Vientos del sur resultaran en indices de calor de 102 a 106 grados, mayormente en sectores del norte y algunas areas costeras a traves de puerto Rico. .Dias dos hasta el siete...sabado a jueves Se espera actividad de tronadas en la tarde hasta por lo menos el jueves y por lo tanto permanecera un riesgo leve de inundaciones urbanas y de riachuelos mayormente para el oeste e interior de Puerto Rico. Se espera que continue el riesgo un poco elevado de calor sobre el area. Un riesgo moderado de corrientes marinas permanecera para la mayoria de las playas locales del norte y este hasta este fin de semana. El Centro Nacional de Huracanes esta actualmente monitoreando la trayectoria del Huracan Sam que esta rapidamente intensificandose a traves del Atlantico tropical, lo cual al momento se pronostica que se mueva cerca del norte de las Islas de Sotavento o al noreste del area de pronostico para temprano la semana proxima. Todavia esta a largo plazo y la trayectoria esta subjeto a cambiar. Favor de referirse y continue monitoreando las Advertencias de Tormenta Tropical (TCPAT3) y las Perspectivas de las Condiciones de Tiempo en el Tropico (TWOAT) emitidos por el Centro Nacional de Huracanes. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre inundaciones, vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales. AMZ715-725-VIZ001-002-250800- San Tomas, San John e Islas Adyacentes-Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 356 AM AST viernes 24 de septiembre de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...Hoy y Esta noche. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para la costa noroeste de San Tomas en el dia de hoy y para la playa Cramer Park en Santa Cruz para esta noche. .Calor...Vientos del sur resultaran en indices de calor de 102 a 103 grados, para las areas urbanas y de poca elevacion en Santa Cruz. .Dias dos hasta el siete...sabado a jueves Se espera que continue el riesgo un poco elevado de calor sobre el area de pronostico con indices de calor maximos en los bajos 100s hasta por lo menos el sabado. Existe un riesgo moderado de corrientes marinas para las playas del noroeste de San Tomas y Cramer Park Beach en Santa Cruz hasta por lo menos el fin de semana entrante. El Centro Nacional de Huracanes esta actualmente monitoreando la trayectoria del Huracan Sam que esta rapidamente intensificandose a traves del Atlantico tropical, lo cual al momento se pronostica que se mueva cerca del norte de las Islas de Sotavento o al noreste del area de pronostico para temprano la semana proxima. Todavia esta a largo plazo y la trayectoria esta subjeto a cambiar. Favor de referirse y continue monitoreando las Advertencias de Tormenta Tropical (TCPAT3) y las Perspectivas de las Condiciones de Tiempo en el Tropico (TWOAT) emitidos por el Centro Nacional de Huracanes. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre inundaciones, vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 1:24 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| Sep 24, 2:09 PM CDT | Areal Flood Advisory | JSJ | 62 min |
Nearby
Areal Flood Advisories in Puerto Rico, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.